Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 88, NWS Shreveport, LA

April 23, 2016Panola County, Shelby County, Texas; De Soto Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Apr 23, 2016, 12:34 PM CDT for Panola County, Shelby County, Texas; De Soto Parish, Louisiana. It took effect at Apr 26, 2016, 7:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 23, 2016, 12:34 PM CDT (17:34 UTC)
In effect from
Apr 26, 2016, 7:00 PM CDT
Expired
Apr 24, 2016, 12:34 PM CDT
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties De Soto Parish, LA, Panola County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River at Logansport (LPTL1). The gauge peaked at 27.24 ft at Apr 24, 2016, 6:00 PM CDT.

actionminormoderate2628303204/2304/2404/25
Action stage
27 ft
Minor stage
28 ft
Moderate stage
32 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08022500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

958 
WGUS44 KSHV 231734
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT SAT APR 23 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC031-TXC365-419-241734-
/O.NEW.KSHV.FL.W.0088.160427T0000Z-000000T0000Z/
/LPTL1.1.ER.160427T0000Z.160427T1200Z.000000T0000Z.NO/
1234 PM CDT SAT APR 23 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Sabine River At Logansport.
* from Tuesday evening until further notice...or until the warning is
  cancelled.
* AT 11:45 AM Saturday The stage was 26.5 feet. 
* Minor flooding is forecast. 
* Flood stage is 28.0 feet. 
* Forecast...Rise above flood stage by Tuesday evening and continue 
  to rise to near 28.2 feet by Wednesday morning.

&&

LAT...LON 3219 9419 3205 9413 3200 9400 3192 9399 3201 9419

$$

20
2 follow-up statements
380 
WGUS84 KSHV 240101
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT SAT APR 23 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC031-TXC365-419-250101-
/O.CON.KSHV.FL.W.0088.160427T0000Z-000000T0000Z/
/LPTL1.1.ER.160427T0000Z.160427T1800Z.000000T0000Z.NO/
801 PM CDT SAT APR 23 2016

The flood warning continues for
  the Sabine River At Logansport.
* from Tuesday evening until further notice...or until the warning is
  cancelled.
* At  7:45 PM Saturday The stage was 26.7 feet. 
* Minor flooding is forecast.
* Flood stage is 28.0 feet. 
* Forecast...Rise above flood stage by Tuesday evening and continue 
  to rise to near 28.3 feet by early Thursday morning.
* Impact...at 28.0 feet...Expect lowland flooding problems of the 
  heavily wooded floodplain to continue for several days.

&&

LAT...LON 3219 9419 3205 9413 3200 9400 3192 9399 3201 9419

$$

25
869 
WGUS84 KSHV 241512
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 AM CDT SUN APR 24 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-251512-
/O.CON.KSHV.FL.W.0064.000000T0000Z-000000T0000Z/
/MLAT2.1.ER.160419T0915Z.160424T1800Z.000000T0000Z.NO/
1012 AM CDT SUN APR 24 2016

The flood warning continues for
  the Sabine River Near Mineola.
* until further notice...or until the warning is cancelled.
* At  9:15 AM Sunday The stage was 17.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet. 
* Forecast...The river will continue rising to near 17.4 feet by this
  afternoon.  Additional rises remain possible thereafter.
* Impact...at 18.0 feet...Expect severe flooding with some barns 
  facing flooding.  Preparations should be completed for moderate 
  flooding.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

TXC423-459-499-251511-
/O.CON.KSHV.FL.W.0074.000000T0000Z-000000T0000Z/
/HAKT2.1.ER.160424T0800Z.160428T0600Z.000000T0000Z.NO/
1012 AM CDT SUN APR 24 2016

The flood warning continues for
  the Sabine River Near Hawkins.
* until further notice...or until the warning is cancelled.
* At  9:45 AM Sunday The stage was 23.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet. 
* Forecast...The river will continue rising to near 26.1 feet by 
  early Thursday morning then begin falling.
* Impact...at 25.0 feet...Minor lowland flooding of pastures and 
  boatramps.  Move livestock and equipment to higher ground.

&&

LAT...LON 3263 9535 3257 9509 3253 9508 3254 9521 3257 9535

$$

TXC183-423-459-499-251511-
/O.EXT.KSHV.FL.W.0075.160426T0959Z-000000T0000Z/
/GDWT2.1.ER.160426T0959Z.160429T1200Z.000000T0000Z.NO/
1012 AM CDT SUN APR 24 2016

The flood warning continues for
  the Sabine River Near Gladewater.
* from late Monday night until further notice...or until the warning 
  is cancelled.
* At  9:15 AM Sunday The stage was 24.2 feet. 
* Minor flooding is forecast.
* Flood stage is 26.0 feet. 
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 29.6 feet BY Friday morning. Additional rises 
  remain possible thereafter.
* Impact...at 29.0 feet...Expect lowland flooding to continue with oil
  field operations curtailed.

&&

LAT...LON 3257 9509 3251 9490 3245 9491 3251 9501 3253 9508

$$

LAC031-TXC365-419-241542-
/O.CAN.KSHV.FL.W.0088.000000T0000Z-160424T1512Z/
/LPTL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1012 AM CDT SUN APR 24 2016

The flood warning is cancelled for
  the Sabine River At Logansport.
* At  9:45 AM Sunday The stage was 26.8 feet. 
* Flood stage is 28.0 feet. 
* Forecast...The river will crest below flood stage at 27.7 feet 
  early Wednesday morning.
* Impact...at 28.0 feet...Expect lowland flooding problems of the 
  heavily wooded floodplain to continue for several days.

&&

LAT...LON 3219 9419 3205 9413 3200 9400 3192 9399 3201 9419

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 23, 10:48 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 23, 10:48 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 AM CDT SAT APR 23 2016

.DISCUSSION...
BEAUTIFUL SATURDAY ACROSS THE FOUR STATE REGION WITH SFC RIDGING
WELL IN CONTROL OF OUR WEATHER. WINDS ARE LIGHT UNDER THE RIDGE
BUT WITH THE RIDGE EXPECTED TO SHIFT EAST LATER THIS AFTERNOON...
WE SHOULD BEGIN TO SEE A SLIGHT SOUTHEAST COMPONENT TO THE WIND
BEGIN ACROSS OUR WESTERN ZONES. SOME MID CLOUD EVIDENT IN OUR
MORNING SOUNDING NEAR 7-8KFT HAS JUST ABOUT BURNED OFF ON VIS
SATELLITE WITH ONLY SOME VERY HIGH CIRRUS BEGINNING TO INVADE OUR
SW ZONES LATE THIS MORNING. FCST MAX TEMPS ARE IN THE BALLPARK SO
NO UPDATE IS NECESSARY TO THE ZFP PACKAGE. DID HOWEVER ADJUST HRLY
TEMPS/DEWPOINTS/RH GRIDS TO FALL BETTER IN LINE WITH A RAPID
WARMUP THIS MORNING.

13

&&

.PREV DISCUSSION... /ISSUED 636 AM CDT SAT APR 23 2016/

AVIATION...
FOR THE 23/12Z TAFS...THERE ARE A FEW INSTANCES OF PATCHY FOG
WHICH MAY BRING A BRIEF WINDOW OF MVFR/IFR CONDITIONS ACROSS THE
AREA THIS MORNING...MOST NOTABLY AT KMLU. ANY FOG SHOULD QUICKLY
DISSIPATE AFTER SUNRISE. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL
AREAWIDE THROUGH THE PERIOD. SURFACE WINDS WILL REMAIN VARIABLE
EARLY BEFORE BECOMING SELY BY THE AFTERNOON HRS WITH SPEEDS
REMAINING UNDER 10 KTS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  58  82  62 /   0   0   0  10
MLU  82  58  83  60 /   0   0   0  10
DEQ  82  55  81  60 /   0   0   0   0
TXK  83  58  82  61 /   0   0   0   0
ELD  82  55  83  60 /   0   0   0   0
TYR  83  59  82  63 /   0   0   0  10
GGG  83  57  82  62 /   0   0   0  10
LFK  85  58  82  63 /   0   0  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/13
Hazardous weather outlook, Apr 23, 10:53 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 AM CDT SAT APR 23 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1053 AM CDT SAT APR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE ACROSS THE AREA
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH STRONG TO SEVERE
STORMS POSSIBLE ON WEDNESDAY ALONG AND NEAR A COLD FRONT NEAR
THE INTERSTATE 30 CORRIDOR. THE SURFACE BOUNDARY WILL BECOME
NEARLY STATIONARY AND REMAIN A FOCUS FOR CONVECTION FOR THE END
OF THE WORK WEEK AND INTO THE EARLY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

13

Nearby

River Flood Warnings in Texas, 2016River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.